What to do If You Get Cysts from Taking Clomid

Clomid, also known as Clomifene or Clomifert, is a drug that is prescribed to women that experience fertility problems due to anovulation or polycystic ovarian syndrome (PCOS). If you are prescribed Clomid for PCOS, one possible side effect of the drugs is the formation of ovarian cysts.

What to Do if You Get Cysts

Clomid is given starting from the second day of your cycle or menstruation. The drug will enhance the secretion of gonadotropins and may reduce the levels of estrogen and progesterone. In some cases, the drug can cause the formation of cysts, which is not desirable if you want to get pregnant. These cysts form due to the fact that the FSH levels increase when the drug is administered and several follicles can develop, so that there are increased chances of ovulation. Some of the follicles can cause cysts.

In most cases, the ovarian cysts will go away without any medication. You will be advised to avoid taking Clomid during the upcoming cycle. If you are likely to develop cysts, fertility specialists recommend that the Clomid be applied vaginally and not taken orally or injected. This will lower the chances of ovarian cysts.

Suggested Doctors